Heavy Rain, Tillamook
- When
- January 2, 12:00 AM PST to January 3, 6:00 PM PST
- Where
- Tillamook County, Lees Camp
- Reported by
- Official NWS Observations
- Coordinates
- 45.580, -123.500
A total accumulation of 3.90 inches was reported.
A strong warm Pacific frontal system brought widespread steady rain to the forecast area over a period of 36 hours. This system brought between 2 to 4 inches of rain to the Coast Range, between 1 to 3 inches to the coast and Willamette Valley, and between 2 to 5 inches to the Cascades.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
A strong warm Pacific frontal system brought widespread steady rain to the forecast area over a period of 36 hours. This system brought between 2 to 4 inches of rain to the Coast Range, between 1 to 3 inches to the coast and Willamette Valley, and between 2 to 5 inches to the Cascades. As a result of the steady amounts of rain, a couple rivers within the forecast area reported flooding conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jan 1, 8:45 PM PST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
845 PM PST MON JAN 01 2007
.SYNOPSIS...A MORE CONSOLIDATED AND STRONGER PACIFIC JET STREAM WILL
PUSH STRONGER SYSTEMS INTO THE PACIFIC NORTHWEST THIS WEEK. RAIN WILL
INCREASE TUESDAY AS A THE COLD FRONT SAGS SOUTHWARD INTO THE FORECAST
AREA. THE FRONT WILL SLOWLY MOVE SOUTH THROUGH THE ENTIRE FORECAST
AREA TUESDAY NIGHT. THIS FRONT WILL LIKELY PRODUCE AREAS OF HEAVY
RAIN ESPECIALLY NEAR THE COAST AND IN THE CASCADES. SHOWERS AND MUCH
COOLER WEATHER WILL SPREAD IN BEHIND THIS SYSTEM THROUGH THE REST OF
THE WEEK. EXPECT SIGNIFICANT SNOWFALL IN THE CASCADES DURING THE
LATTER HALF OF THE WEEK.
&&
.SHORT TERM...WEAK WARM FRONT MOVED ACROSS THE FORECAST AREA EARLIER
TODAY. PRECIPITATION HAS DWINDLED AND PORTLAND DOPPLER RADAR NOT
SHOWING ANYTHING OF SIGNIFICANCE AT THE MOMENT. HIGH POPS CONTINUE
TONIGHT FOR THE NORTHWEST PART OF THE FORECAST...BUT RAINFALL AMOUNTS
WILL BE RATHER LIGHT. WARM FRONT ALLOWED SOUTH WIND TO DEVELOP ALONG
THE COAST AND COAST RANGE TODAY. HOWEVER...IT WAS NOT ENOUGH TO
ERADICATE THE EAST WIND IN THE GORGE AND DID NOT DO MUCH IN THE NORTH
AND CENTRAL WILLAMETTE VALLEY. STILL HAVE TO WATCH FOR SOME POCKETS
OF SLEET NEAR HOOD RIVER TONIGHT. LOCKS RAWS SHOWED 34 DEG AT 03Z
WITH A DEW POINT OF 34 DEG. HOOD RIVER AIRPORT HAD 32 DEG.
THINGS WILL GET PROGRESSIVELY WETTER DURING THE NEXT 24 TO 48 HOURS.
DEVELOPING COLD FRONT NEAR THE NRN TIP OF VANCOUVER ISLAND AT 03Z
EXTENDS WELL OUT INTO THE PACIFIC. PLENTY OF MOISTURE ENTRAINING INTO
THE BAROCLINIC ZONE. FRONT WILL HAVE A HARD TIME MOVING TONIGHT AND
TUE MORNING AS STRONG JET IS PARALLEL TO THE ZONE. THE FRONT WILL GET
A FORCEFUL PUSH LATE TUE AND SHOULD REACH THE NW PART OF THE
FORECAST AREA NEAR 00Z. GFS AND NAM SHOW 45-50 KT AT 850 MB TUE
AFTERNOON SO EXPECT SOME GOOD GUSTS ALONG THE COAST...ESPECIALLY THE
HEADLANDS. WILL INDICATE GUSTS JUST UNDER HIGH WIND CRITERIA FOR
NOW...BUT MID-SHIFT MAY NEED TO LOOK AT THIS CLOSER. SNOW SHOULD NOT
BE AN ISSUE FOR THE CASCADES TUE AS 850 MB TEMPS VALID 00Z WED ARE
3-6 DEG C. FRONT WILL SAG SOUTH DURING THE EVENING AND OVERNIGHT
HOURS. THERE WILL LIKELY BE A 12-HOUR PERIOD OF FAIRLY DECENT QPF ON
THE COAST AND IN THE COAST RANGE...ESPECIALLY WITH 30-40 KT 850 MB
WLY WIND FLOW INTO THE COAST RANGE. MODELS SHOW THE FRONT STALLING
OVER SRN OREGON LATE TUE NIGHT INTO WED MORNING WITH A DEVELOPING
SURFACE LOW OFFSHORE REINFORCING. WILL NEED TO WATCH IF THIS DOES
DEVELOP FOR ANOTHER SHOT OF DECENT QPF. COOLER AIR AND SHOWERS SPREAD
IN FROM THE NW BEGINNING LATE WED...WITH SNOW LEVELS GETTING QUITE
LOW AGAIN. ANTICIPATE SOME SORT OF HIGHLITE FOR THE CASCADES WED AND
WED NIGHT. BOTH THE GFS AND ECMWF SWING ANOTHER UPPER TROUGH THROUGH
THE FORECAST AREA THU. THIS ONE LOOKS TO BE COLDER AND SHOULD GIVE
ADVISORY SNOWFALL TO THE CASCADES. WEISHAAR.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
OUTLOOK STILL IS TRENDING TOWARDS A WETTER PATTERN AS ZONAL FLOW IS
UBIQUITOUS THROUGHOUT THE EXTENDED. MODELS SHOW A DIRTY RIDGE
PERSISITING WELL OFFSHORE OF CALIFORNIA WITH NUMEROUS SMALLER SYSTEMS
SHEDDING OVER THE TOP INTO THE PACIFIC NORTHWEST. THE ENTIRE LONG
TERM IS EXPECTED TO BE WET BEGINNING WITH POST FRONTAL SHOWERS
THROUGH LATE FRIDAY MORNING FOLLOWED CLOSELY BY AN APPROACHING WARM
FRONT EXPECTED LATE IN THE DAY FRIDAY KEEPING THE REGION WET
THROUGHOUT THE WEEKEND. STRATIFORM RAIN CONDITIONS SATURDAY TURNING
TO SHOWERY PRECIP FOR SUNDAY. ANOTHER SYSTEM IS EXPECTED TO DEVELOP
OVER THE PACIFIC NW AND RETROGRADE OVER THE AREA TUESDAY WITH A
GREATER LIKELIHOOD OF PERSISTENT RAIN. ENSEMBLES SEEM TO HAVE A GOOD
HANDLE ON THE GENERAL PATTERN THROUGH THURSDAY EVENING...HOWEVER IN
THE EXTENDED A FEW RUNS BREAK DOWN AND ADD A LOT OF UNCERTAINTY IN
THE SATURDAY ON TIMEFRAME. WOLFE
&&
.AVIATION...FOR THE MOST PART CONDITIONS ARE VFR THIS EVENING...ASIDE
FROM LOCAL MVFR CIGS ON THE COAST. A FEW INLAND LOCATIONS EXPERIENCED
IFR CIGS AND VSBY RESTRICTIONS THIS EVENING DURING PERIODS OF CALM
WINDS...HOWEVER WINDS WILL PICK UP SOON AND CONTINUE TO STRENGTHEN
THROUGH THE NIGHT SO FEEL THREAT OF FOG IS MINIMAL AT BEST. COLD
FRONT WILL APPROACH THE COAST TOMORROW AFTERNOON SO INLAND SITES
SHOULD REMAIN VFR UNTIL THEN WITH COASTAL SITES GOING MVFR BY EARLY
TO MID MORNING IN ANY SHOWERS AHEAD OF THE FRONT.
DALTON
&&
.MARINE...
WINDS ARE AT SMALL CRAFT ADVISORY LEVELS OVER ALL WATERS THIS
EVENING. SEAS HAVE BEEN HOLDING ABOVE 10 FT THIS EVENING IN THE
NORTHERN WATERS. SRN WATERS HAVE YET TO COME UP BUT SHOULD DO SO
SHORTLY. AS FAR AS WINDS GO THE MODELS DIFFER SLIGHTLY ON STRENGTH
TONIGHT AND TOMORROW AFTERNOON WITH THE NAM BEING STRONGER TONIGHT
AND GFS STRONGER FOR TOMORROW. HELD WITH PREVIOUS SHIFT/S THINKING
IN HOLDING GALES BACK TO TUESDAY MORNING. DID GO A TAD STRONGER ON
WINDSPEEDS THOUGH BUT NOT AS STRONG AS GUIDANCE SUGGESTED. SEAS
SHOULD TOP OUT AROUND 16 TO 18 FT TOMORROW AND STAY IN THE LOW TO
MID TEENS THROUGH MUCH OF THE WEEK.
DALTON
&&
.PQR WATCHES/WARNINGS/ADVISORIES
.OR/WA...SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR EARLY TUE
MORNING AND TUE EVENING.
SMALL CRAFT ADVISORY FOR SEAS AND WINDS CAPE SHOALWATER TO
FLORENCE FOR TONIGHT.
GALE WARNING CAPE SHOALWATER TO FLORENCE FOR TUE.
&&
.PRELIMINARY POINT POPS...
AST 7++877 PDX 299977 SLE 259977 EUG 238987
MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 506 AM PST MON JAN 1 2007 ORZ001>008-010-012-WAZ020>022-039-040-021400- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 506 AM PST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ009-WAZ023-021400- WESTERN COLUMBIA RIVER GORGE- 506 AM PST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT FREEZING RAIN IN THE WESTERN COLUMBIA GORGE TODAY AND TONIGHT...MAINLY EAST OF CASCADE LOCKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ011-013-WAZ019-021400- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 506 AM PST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT FREEZING ALONG THE EAST SLOPES OF THE CASCADES FROM MT HOOD NORTH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW LEVELS WILL LOWER AFTER WEDNESDAY WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-021400- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 506 AM PST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT BEGINNING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WARNING CONTINUES TUESDAY WITH POSSIBLE GALE FORCE WINDS INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
14 heavy rain, 2 flood. Local standard time, as filed.
A total accumulation of 3.90 inches was reported.
A total accumulation of 3.77 inches was reported.
A total accumulation of 1.91 inches was reported at Rockhouse RAWS.
A total accumulation of 2.68 inches was reported at Tillamook RAWS.
A total accumulation of 2.40 inches was reported in Pacific City.
A total accumulation of 1.52 inches was reported.
A total accumulation of 1.93 inches was reported.
A total accumulation of 1.61 inches was reported at the WFO Portland.
A total accumulation of 1.48 inches was reported.
A total accumulation of 1.52 inches was reported.
A total accumulation of 2.22 inches was reported.
A total accumulation of 2.10 inches was reported at Bonneville Dam.
A total accumulation of 3.31 inches was reported at Bonneville Dam.
A total accumulation of 3.01 inches was reported at Wanderers Peak RAWS.
The Clackamas River near Estacada crested at 20.2 feet on January 3rd. Flood stage for this river is 20.0 feet.
The Pudding River at Aurora crested at 21.9 feet on January 5th. Flood stage for this river is 22.0 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11566, 11567, 11568, 11569, 11570, 11571, 11572, 11573, 11574, 11575, 11576, 11578, 11579, 11580, 11582, 11583.